Jump to content

Major Weight Gain!!


Sue
 Share

Recommended Posts

Hi everyone!!

I am actually starting to feel a little better, it has taken 8 weeks but I am starting to feel a little relief. Now I am dealing with a different one. Since Grubb switched me to Lexapro I have now gained 37 pounds!! and that is in only 6 weeks. I am really freaking out. believe me I didn't need to gain anything. I am also drinking gatorade and somewhat high salt. (I hate salt). I feel like theres not enuf room for me in my skin here. Is anyone seeing a dietician?? Or on some kind of diet you could share? I was reading some posts on another site and this lady has gained 77 on the same medication!!! Is this really the price I have to pay??? I really don't want to go there we have enuf problems. PLEASE HELP!!!!!

Sue

Link to comment
Share on other sites

First, there are other meds than Lexapro. You might want to discuss switching because weight gain like yours is understandably concerning. Have there been any other changes, such as in your activity level, food selections, etc.?

Secondly, I joined Weight Watchers online. I'd used it successfully in the past and decided to go back on it after gaining more than 20 lbs. Other folks have used the Atkins diet with good results--although I personally think that Atkins isn't the healthiest way to go. Yes, some folks do consult with dieticians. Sure couldn't hurt!

Nina

Edited by MightyMouse
Link to comment
Share on other sites

Sue, I have also gained a considerable amount of weight after having been on Lexapro. Actually my doctor upped my dose about a month ago and I have gained even more. I thought it was the allaround change I was going thru but I really believe now it is the Lexapro. Maybe we should contact our doctors to see if something else would work that wouldn't have this side effect.

Link to comment
Share on other sites

You know, you've both got me thinking.... ;) uh, that's dangerous! :(

I started packing on the pounds a few years back when I started taking Celexa, which is Lexapro's predecessor. We were just talking at home this evening about whether or not I thought Celexa was helping me at all. Honestly, I'm not sure anymore. I used to think it helped with the GI pain and spasms, but given how I've felt the past few weeks, I just don't know. My guts have been as bad, if not worse, than before I took the stuff.

I'm thinking I'll wean myself off once I get closer to the end of the school year so that I wont have to work and go through withdrawl -- I see queasy times ahead! ;) When I started Celexa, each doseage change was tough--intense nausea and aggitation.

Ah...what I'll do to be my old weight again! ;)

Let me know what your docs have to say about your weight gain and taking Lexapro. I'm really curious. Nina

Link to comment
Share on other sites

Guest tearose

Hi Sue, I don't know anything about the medication but hopefully they can find one that won't give you these side effects. You don't need to have a new problem because you fixed another one...I am frustrated for you. When I saw a nutritionist after lyme disease it was very helpful. I think it is very hard to follow the plan they come up with but I really wanted to get healthier and it worked. I am small now but back then the 6 weeks of IV antibiotics and other medicines made be swell up and put on about 35 lbs. Hang in there, tearose

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...